MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-232
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 10/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to trunnion wear leading to head dissociation.The head and stem were revised.Rep can provide pictures and confirmed that no further information will be released by the hospital or surgeon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disassociation involving a metal head was reported.The event was confirmed via evaluation of the provided photographs.Method & results: device evaluation and results: the device was not returned however photographs were provided for review.A review of the provided photographs indicated recently explanted devices covered in blood and tissue.Trunnion wear observed consistent with loss of taper lock between the head and stem.Explantation damage is visible on the liner.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: the device was not returned however photographs were provided for review.A review of the provided photographs indicated recently explanted devices covered in blood and tissue.Trunnion wear observed consistent with loss of taper lock between the head and stem.Explantation damage is visible on the liner.The exact cause of the event cannot be confirmed as insufficient information was provided.Further information such as device return, pre- and post-operative x-rays, primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
32MM +4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
centennial park, elstree
mahwah, NJ 07430
2018315000
MDR Report Key15797295
Report Number0002249697-2022-01629
Device Sequence Number17331882
Product Code JDI
UDI-Device Identifier07613327013085
UDI-Public07613327013085
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Model Number6260-9-232
Device Catalogue Number6260-9-232
Device Lot Number39817404
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer01/11/2023
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date02/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexMale